MAUDE Adverse Event Report: ETHICON INC. SILK BLK 30IN 4-0 S/A RB-1; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 30IN 4-0 S/A RB-1; SUTURE, NONABSORBABLE, SILK
Model Number K871H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: component code: (b)(4).Additional information provided: risking that the patient could ingest the needle of the suture additional information has been requested however not received to date.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Did the needle fall into the patient? if yes was the needle piece removed from the patient during the same procedure? were x-rays taken to locate the needle? was there any patient consequence or injury? what is the patient¿s current health status and condition? was any other tissue damaged as a result of searching the needle? device return follow up.How many needles broke ? a manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date in 2022 and suture was used.While using the suture on the patient, the needle broke.No adverse consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 1/18/2023 h6 component code: g07002 no device problem found additional information: d9, h3, h6 additional information was requested, the following was obtained: * did the needle fall into the patient? 1) the surgeon avoided the patient to ingest the needle * if yes was the needle piece removed from the patient during the same procedure? 2) n/a 3) the needle was immediately removed from the mouth.* were x-rays taken to locate the needle? 4) it was not necessary to search for the needle.* was there any patient consequence or injury? 5) no consequences for the patient.* what is the patient¿s current health status and condition? 6) the patient is fine.* was any other tissue damaged as a result of searching the needle? 7) no tissue was damaged.* device return follow up.8) the device has been reported as available but it has not been received yet.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample revealed that one opened box with thirty-five packets that pertain to product code k871h was returned for analysis with the packaging closed.Upon initial inspection, of the samples, no external damages were observed on the packets.As per the sampling plan, a visual inspection was performed on thirteen samples, the packaging foils were opened, and no defects were detected on the product; the swage and attachment area were noted to be as expected.The needles were intact and no damage, or breakage on the body, tip, or swage area was observed during the evaluation.A functional test was performed, to needle by resistance and met the requirements.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SILK BLK 30IN 4-0 S/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16060317
Report Number2210968-2022-10694
Device Sequence Number2009705
Product Code GAP
UDI-Device Identifier10705031044562
UDI-Public10705031044562
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberK871H
Device Catalogue NumberK871H
Device Lot NumberRHBBMP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer12/28/2022
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown